Jump to content

What if waiting it out is the only option? Growth not possible...


withhopeinmyheart
 Share

Recommended Posts

I'd really like to start this as a discussion instead of just rambling about my fear... 

 

I hope I can get my point across. 

 

I have been chronically ill before AD and withdrawal. Often housebound. But mostly happy, living my life the way I could. 

 

Now withdrawal has hit hard. Especially mental and psychological torment, but also physical, which makes my weakness, that was already there, even worse. 

 

I reinstated and do get improvements. 

But I worry. I may not be able to get much distraction or go outside to walk. 

 

Will this cause me to be stuck in this trauma? 

Do you know this? Are you too not able to adjust your daily life to your improvements? 

Or has someone here waited it out till the end of withdrawal and only then were able to pick up the pieces? 

 

My daily life screams withdrawal. Will I be able to drop that after it's over? 

 

Do you understand what I mean? 

Escitalopram August 2015 - 20mg

Some time in winter 2017 down to 10mg with no problems

May 21 2018 5mg, June 4 2018 2.5mg, June 18 2018 0mg 

October 1 2018 something's wrong 

October 2 2018 arriving in hell

Reinstated 0.25mg

October 27 2018 0.35mg, November 23 2018 0.5mg, November 24 2018 0.6mg

November 28 2018 0.5mg and holding since 

Taking fish oil and magnesium 

L-Thyroxin 50 for Hashimoto's

Link to comment
Share on other sites

  • Moderator
47 minutes ago, withhopeinmyheart said:

But I worry. I may not be able to get much distraction or go outside to walk. 

 

 

The fact that after you reinstated you experienced improvements indicates that you are stabilizing.  The distractions are to help you get through the withdrawal, but if you are not able to distract yourself and go outside to walk doesn't stop the stabilizing and healing.   It will not cause you to be stuck in the trauma.   Just do what you can do comfortably without stress to your system.  If for the moment it's nothing, that's fine.  It's better to accept where you are and be okay with that.  The fact that, as you wrote, you are mostly happy is great and will go a long way toward promoting healing.  There is no "should," like "I should be able to go outside or "I should be able to distract myself."  

 

Listen to your body.  If it is telling you to take it easy, listen to it.

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg 

Feb. 2021, begin 10%/4 week taper.  Current dose as of Jan. 11, 2022: 5.4mg 

Taper is 71% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg and holding.  

Taper is 80% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
Share on other sites

Thank you Gridley! 

 

I meant I was happy before, despite being chronically I'll. 

Now I'm not able to feel happy or anything positive. 

 

I guess what I mean is, if the outer circumstances cannot be changed one bit during ALL of withdrawal, will I still notice that I get better? And can I get better without working on it? 

Escitalopram August 2015 - 20mg

Some time in winter 2017 down to 10mg with no problems

May 21 2018 5mg, June 4 2018 2.5mg, June 18 2018 0mg 

October 1 2018 something's wrong 

October 2 2018 arriving in hell

Reinstated 0.25mg

October 27 2018 0.35mg, November 23 2018 0.5mg, November 24 2018 0.6mg

November 28 2018 0.5mg and holding since 

Taking fish oil and magnesium 

L-Thyroxin 50 for Hashimoto's

Link to comment
Share on other sites

  • Moderator
45 minutes ago, withhopeinmyheart said:

 

I guess what I mean is, if the outer circumstances cannot be changed one bit during ALL of withdrawal, will I still notice that I get better? And can I get better without working on it? 

 

If I understand you correctly, you are concerned about healing if you can't do certain activities or "working at it."

 

Even if outer circumstances can't be changed, you will be able to notice that you get better.  Remember, though, that recovery is not linear, and there will be ups and downs (windows and waves).  But the general pattern is that you will increasingly notice progress as you continue through the withdrawal process.

 

The Windows and Waves Pattern of Stabilization

 

Resting and doing what your body tells you it needs is sufficient, as long as you don't do things that are detrimental to recovery.  Avoid alcohol, caffeine, sugar and, as much as possible, stress. Eat a nutritious diet.  If you are having trouble with sleeping,  do the things that help promote sleep.

 

Tips to help sleep -- so many of us have that awful withdrawal insomnia

 

So, to repeat, don't worry about "working at it."  You will heal and you will slowly notice that you are getting better.

 

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg 

Feb. 2021, begin 10%/4 week taper.  Current dose as of Jan. 11, 2022: 5.4mg 

Taper is 71% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg and holding.  

Taper is 80% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
Share on other sites

1 hour ago, withhopeinmyheart said:

Now I'm not able to feel happy or anything positive. 

 

but you will. I don't know when, but you will.  ❤️

Currently taking Ramapril (blood pressure) 5 mg twice a day

Omeprazole 10 mg AM and 20 mg PM  (the taper has gone nowhere after the first cut)

Famotidine   once a day (and I still needs tums sometimes)

magnesium 200 mg at night

as of yesterday 2 fish oil capsules "EPA-DHA 1000"

 

off Lexapro as of 5/2018  - last dose had been 5 mg every other day for a couple years

 

highest dose had been 20 mg at which point I was diagnosed with Bipolar II, which went away when I cut the lexapro down to 15 mg. 

 

I spent years on Paxil before Lexapro (can't remember dose), briefly on Effexor and Abilify and others I have forgotten. in fact, when I was diagnoses with BPII I was put on all kinds of things which made me feel so bad I stopped them cold turkey within maybe 3 or 4 weeks, thank goodness. since then I've known these pills were terrible and I weaned down the Lexapro with zero help or support over I'm not sure how many years. 

 

Link to comment
Share on other sites

Thanks Gridley and Jackie! 

 

I think this traumatized me. Constantly scared that my mental state will not get better because of trauma... 

 

I'm sorry... I feel as if I'm "doing it wrong". 

Escitalopram August 2015 - 20mg

Some time in winter 2017 down to 10mg with no problems

May 21 2018 5mg, June 4 2018 2.5mg, June 18 2018 0mg 

October 1 2018 something's wrong 

October 2 2018 arriving in hell

Reinstated 0.25mg

October 27 2018 0.35mg, November 23 2018 0.5mg, November 24 2018 0.6mg

November 28 2018 0.5mg and holding since 

Taking fish oil and magnesium 

L-Thyroxin 50 for Hashimoto's

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy